High Wind, Platte
- When
- March 3, 8:55 PM MST to March 4, 4:05 AM MST
- Where
- Platte forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Department of Highways
Many gusts from 60 to 70 mph, with a peak gust of 78 mph.
Strong winds blew across Interstate 25 over southern Platte county near the Bordeaux interchange.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Strong winds blew across Interstate 25 over southern Platte county near the Bordeaux interchange.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 3, 1:34 PM MST, 7 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MST MON MAR 3 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
AN INDUCED LOW AMPLITUDE UPPER RIDGE CURRENTLY MOVING OVER THE
FORECAST AREA WILL GET FLATTENED THIS EVENING BY A STRONG SHORTWAVE
DIGGING SOUTHEASTWARD OVER THE NORTHERN ROCKIES. THE SHORTWAVE WILL
CONTINUE DIGGING TUE AS IT MOVES OVER THE FORECAST AREA.
NORTHWESTERLY FLOW ALOFT WILL DEVELOP TUE NIGHT AND CONTINUE WED.
SURFACE BASED LEESIDE TROUGHING WILL STRENGTHEN TONIGHT AND CONTINUE
INTO THE FIRST PART OF TUE BEFORE SHIFTING EASTWARD OVER THE GREAT
PLAINS. MODELS PROG SPEED MAXES OF 55+ KNOTS AT 700MB OVER THE
FORECAST AREA LATE TONIGHT INTO TUE MORNING. WILL KEEP THE HIGH WIND
WARNING FOR LATE TONIGHT AND TUE MORNING FOR THE MOUNTAINS AND
ADJACENT WIND PRONE AREAS. MID LEVEL MOISTURE WILL INCREASE TONIGHT
AHEAD OF THE AFOREMENTIONED SHORTWAVE. WILL INCLUDE LOW POPS FOR
LATE TONIGHT OVER THE WESTERN TIER OF THE FORECAST AREA. A COLD
FRONT WILL PUSH ACROSS THE AREA TUE. POSTFRONTAL SURFACE WINDS WILL
DECREASE AND VEER TO NORTHERLY/NORTHWESTERLY. SNOW WILL BE POSSIBLE
TUE WITH RAIN POSSIBLE IN THE AFTERNOON EAST OF THE MOUNTAINS WITH
TEMPERATURES JUST WARM ENOUGH FOR LIQUID PRECIPITATION. SNOW WILL
REMAIN POSSIBLE TUE NIGHT AS MOISTURE AND UPSLOPE DYNAMICS REMAIN
OVER THE REGION. WED WILL BE COLDER WITH A CONTINUED CHANCE OF LIGHT
SNOW AS LOW LEVEL CONFLUENCE INDUCED BY COMPENSATORY UPPER LEVEL
DIFFLUENT FLOW MOVES ACROSS THE REGION.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COLD NNW FLOW WILL
EXIST OVER THE FORECAST AREA BETWEEN STRONG PACIFIC RIDGING AND
MIDWEST TROUGHING. LIMITED MOISTURE CAUGHT IN THIS FLOW WILL RESULT
IN ISOLATED SNOW SHOWERS...MAINLY ACROSS THE HIGH ELEVATIONS.
MODELS BEGIN TO VARY ON FRIDAY REGARDING INDIVIDUAL VORT
PIECES...BUT THE GENERAL IDEA WILL BE TO SLIDE THE WEAKENING
LONGWAVE RIDGE EAST INTO WYOMING. THIS WILL RAISE TEMPERATURES AND
TURN THE WINDS TO A DOWNSLOPE POSITION. THE NCEP-PREFERRED ECMWF
BUILDS A POTENT RIDGE ATOP WYOMING BY SATURDAY...WHILE THE GFS
BRINGS ZONAL FLOW. THANKFULLY...BOTH SCENARIOS ARE DRY AND WARM FOR
AT LEAST THE PLAINS...BUT HIGH WIND POTENTIAL WILL BE MUCH MORE
LIKELY WITH THE GFS SOLUTION. HAVE INCREASED WEEKEND WINDS AND
WARMED THE AFTERNOON TEMPS...BUT NO REAL CHANCE IN PRECIP
DEPICTION.
&&
.AVIATION...VFR CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT WITH
AREAS OF STRONG AND GUSTY SURFACE WINDS DEVELOPING. MOUNTAIN WAVES
AND TURBULENCE WILL OCCUR OVER AND NEAR THE MOUNTAINS LATE TONIGHT
AND TUE MORNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 PM MONDAY TO 11 AM TUESDAY FOR WYZ062-
WYZ063-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.
&&
SHORT TERM/AVIATION...JR
LONG TERM....SOWKOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 401 AM MST MON MAR 3 2008 WYZ062>064-066-067-069-041145- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 401 AM MST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 11 PM MONDAY NIGHT UNTIL 11 AM TUESDAY MORNING... STRONG WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING... ESPECIALLY OVER WIND PRONE AREAS CLOSE TO THE MOUNTAINS AND OVER SOUTHERN PLATTE COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED TO PERSIST TUESDAY MORNING. A COLD FRONT WILL PASS ACROSS THE AREA TUESDAY EVENING WITH SOME SNOW SHOWERS ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059>061-065-068-070-041145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-LARAMIE VALLEY-GOSHEN- PINE BLUFFS- 401 AM MST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
1 high wind. Local standard time, as filed.
Many gusts from 60 to 70 mph, with a peak gust of 78 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79259.